Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 1, 2015, 3:51 AM CST for 25 counties in Oklahoma. It took effect at Feb 1, 2015, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2015, 3:51 AM CST (09:51 UTC)
- In effect from
- Feb 1, 2015, 8:00 AM CST
- Expired
- Feb 1, 2015, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 25 counties
Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS74 KOUN 010951 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 351 AM CST SUN FEB 1 2015 OKZ005>008-010>013-015>020-022>030-035-038-011800- /O.NEW.KOUN.WI.Y.0003.150201T1400Z-150202T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-KIOWA- COMANCHE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOBART...LAWTON 351 AM CST SUN FEB 1 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND EARLY AFTERNOON THEN DECREASE TOWARD AND AFTER SUNSET. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: WINDS WILL INCREASE DRIVING DANGERS ESPECIALLY IN HIGH- PROFILE VEHICLES. KEEP BOTH HANDS ON THE WHEEL AND EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
215 WWUS74 KOUN 011751 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1151 AM CST SUN FEB 1 2015 OKZ005>008-010>013-015>020-022>030-035-038-020000- /O.CON.KOUN.WI.Y.0003.000000T0000Z-150202T0000Z/ WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-KIOWA- COMANCHE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOBART...LAWTON 1151 AM CST SUN FEB 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM... * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: WINDS WILL INCREASE DRIVING DANGERS ESPECIALLY IN HIGH- PROFILE VEHICLES. KEEP BOTH HANDS ON THE WHEEL AND EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR BE OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:51 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 1, 3:51 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 AM CST SUN FEB 1 2015
.DISCUSSION...
SCATTERED LIGHT SHOWERS AND AREAS OF DRIZZLE REMAIN OVER NORTHERN
AND EASTERN HALF OF OKLAHOMA EARLY THIS MORNING. WILL INCLUDE
MENTION OF SHOWERS AND DRIZZLE/FOG THROUGH MID-MORNING BEFORE
DRIER AIR SPREADS OVER THE REGION BEHIND STRONG FRONT. WILL KEEP
MENTION OF RAIN OVER MAINLY NORTH-CENTRAL OKLAHOMA CLOSER IN
PROXIMITY TO POST FRONTAL WRAP-AROUND PRECIP. CHANCES ARE NOT
ZERO FOR A BRIEF CHANGE-OVER TO SNOW UP AROUND MEDFORD-PONCA CITY
AREAS BUT WE ARE LEAVING FORECAST ALL RAIN.
STRONG WINDS WILL OCCUR BEHIND THE FRONT...AND WITH MIXING AND
STRONG COLD ADVECTION...SHOULD SEE AT LEAST MARGINAL WIND ADVISORY
LEVEL WINDS MAINLY OVER NORTHERN AND CENTRAL PARTS OF OKLAHOMA.
COLD NIGHT TONIGHT WITH TEMPS IN THE TEENS AND 20S WITH WIND
CHILLS IN THE SINGLE DIGITS MANY LOCATIONS LATE TONIGHT AND EARLY
MONDAY MORNING.
NEXT CHALLENGE WILL BE MID-WEEK PRECIPITATION AND TYPE. GFS AND
GEM CONTINUE TO SHOW HIGHER AMPLITUDE S/WV AND GREATER COVERAGE OF
PRECIPITATION...ALTHOUGH LIGHT. FAIRLY CONSISTENT SOLUTIONS FROM
RUN TO RUN WILL ALLOW FOR US TO KEEP POPS GOING AND EVEN ALLOW THE
INCREASE INITIALIZED FROM CONSENSUS BLENDS. TYPE OF PRECIP APPEARS
PROBLEMATIC WITH A RAPID CHANGE FROM RAIN TO FREEZING RAIN LATE
WEDNESDAY BEFORE CHANGE TO SNOW ON THURSDAY SUGGESTED BY FORECAST
SOUNDINGS. GREATEST IMPACTS CURRENTLY APPEAR TO BE NORTH OF I-40.
ALTHOUGH AMOUNTS WILL BE RELATIVELY LIGHT IF THIS SYSTEM COMES
TOGETHER LIKE MAJORITY OF MODELS SUGGEST...TIMING AND CHANCE FOR
LIGHT ICE ACCUMULATIONS WILL WARRANT CLOSE MONITORING OF MODEL
TRENDS.
STILL LOOKS LIKE SUBSTANTIAL WARMUP INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 42 19 40 28 / 20 0 0 0
HOBART OK 44 20 42 29 / 10 0 0 0
WICHITA FALLS TX 50 24 44 31 / 10 0 0 0
GAGE OK 38 17 46 26 / 10 0 0 0
PONCA CITY OK 38 14 37 26 / 40 0 0 0
DURANT OK 52 24 42 29 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR OKZ005>008-010>013-015>020-022>030-035-038.
TX...NONE.
&&
03/11Hazardous weather outlook, Jan 31, 11:30 AM CST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CST SAT JAN 31 2015 OKZ004>048-050>052-TXZ083>090-011100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CST SAT JAN 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW CHANCES OF WINTER PRECIPITATION MAY RETURN TO NORTHERN AND CENTRAL OKLAHOMA THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.